Blood Pressure Medication - side effects

softlips
Posts: 76
Joined: 12 Dec 2016, 8:51pm

Re: Blood Pressure Medication - side effects

Postby softlips » 21 Mar 2017, 10:05pm

mjr wrote:
softlips wrote:NICE BP measurement advice here https://www.nice.org.uk/guidance/cg127/ ... d-pressure I've never known any GP or nurse do it by the book.

Take at least five measurements at various times during the day, discard the highest and lowest and look at what's left. Have you had a cardiac echo (ultrasound) to look at your ventricular wall thickness? Good idea particularly if you excercise a lot.

My wife's aunt's GP apparently does, but I've never seen a medic that does either (and I've seen quite a few over 30+ years of illness - but BP is only a complicating factor for me, not a primary one). I did once have a 24h BP monitor but the dratted thing felt like it wanted to break my arm when it tried to take a measurement while I was cycling!

How does one get a cardiac echo, why would one have it and what would they be looking for from wall thickness?


You'd need referring for one. If the patient does have hypertension the increased workload of the heart (to maintain this high pressure) causes the heart muscle to thicken like any other muscle. This conforms medication is required. Controlling the BP will reverse this thickening. The thicker muscle obviously will require an increased blood supply and is therefore more likely to infarct or induce arrhythmias.

User avatar
Spinners
Posts: 736
Joined: 6 Dec 2008, 6:58pm
Location: Port Talbot

Re: Blood Pressure Medication - side effects

Postby Spinners » 17 Jun 2017, 8:06am

Spinners wrote:
Mick F wrote:
1st was Ramipril. After a couple of weeks, I was tired, achey, lethargic. It seems people were asking quietly to Mrs Mick F if I was ok and that I looked ill. I stopped taking them, and within 36 hours felt my normal chipper self and people remarked how well I looked.

2nd was Amlodipine. Again, after a couple of weeks ............ same symptoms, same remarks from folk, and same result when I stopped them.



I've been on those for just about 10 years now. I definitely had a bit of what you experienced but have stuck with them and generally feel that my HBP has improved - it needed to as I was showing some crazily high readings. There is a rarely a magic bullet but more likely a combo that will suit you better.


Sorry to quote my own post but I'm chuffed about my BP. Annual check-up yesterday and my BP was textbook 120/80. It's been a long road!

User avatar
NATURAL ANKLING
Posts: 7068
Joined: 24 Oct 2012, 10:43pm
Location: English Riviera

Re: Blood Pressure Medication - side effects

Postby NATURAL ANKLING » 17 Jun 2017, 9:25am

Hi,
Bad health seems to knock my BP, which as I get older happens about once a year.
So my BP is finally sort of normal after a bad back in early part of year.

I have a recurring problem that means that my BP drops after an exertion.
Did a 70 odd mile ride yester day not helped by the fact I lost two kgs, that's sort of percentage fluid loss will affect performance (1.6 kgs is borderline), at home my BP had dropped to 90 something over 60 odd.
Previously I had this problem which reduced me to a maximum 50 minute cycle ride.
Not sure its dehydration or BP?
Yesterday had plenty of energy but performance was not good, only solution to my problem will be to make sure I carry enough fluid to stay hydrated.
I am on one BP med, like to finally get off as all meds have side effects.
Priority Is Still 500K In 24......Cant Move On Till Then..............Stay Focused Guys And Keep Sharp.....

User avatar
Spinners
Posts: 736
Joined: 6 Dec 2008, 6:58pm
Location: Port Talbot

Re: Blood Pressure Medication - side effects

Postby Spinners » 17 Jun 2017, 3:39pm

NATURAL ANKLING wrote:
I am on one BP med, like to finally get off as all meds have side effects.


Yes, I agree. Realistically, I'll be on BP meds for life but will now try to go from 10mg to 5mg.

User avatar
NATURAL ANKLING
Posts: 7068
Joined: 24 Oct 2012, 10:43pm
Location: English Riviera

Re: Blood Pressure Medication - side effects

Postby NATURAL ANKLING » 17 Jun 2017, 4:13pm

Hi,
Ben on multi meds for 35 years, now on three but two are preventative so just one that I need.
You never quite know if you are suffering side effects, not knowing has a depressive effect.
Priority Is Still 500K In 24......Cant Move On Till Then..............Stay Focused Guys And Keep Sharp.....

softlips
Posts: 76
Joined: 12 Dec 2016, 8:51pm

Re: Blood Pressure Medication - side effects

Postby softlips » 18 Jun 2017, 11:02am

NATURAL ANKLING wrote:Hi,
Bad health seems to knock my BP, which as I get older happens about once a year.
So my BP is finally sort of normal after a bad back in early part of year.

I have a recurring problem that means that my BP drops after an exertion.
Did a 70 odd mile ride yester day not helped by the fact I lost two kgs, that's sort of percentage fluid loss will affect performance (1.6 kgs is borderline), at home my BP had dropped to 90 something over 60 odd.
Previously I had this problem which reduced me to a maximum 50 minute cycle ride.
Not sure its dehydration or BP?
Yesterday had plenty of energy but performance was not good, only solution to my problem will be to make sure I carry enough fluid to stay hydrated.
I am on one BP med, like to finally get off as all meds have side effects.


Dehydration can lower your BP substantially.

User avatar
Vetus Ossa
Posts: 699
Joined: 22 Oct 2012, 7:32pm
Location: London, Paris, New York but mostly Plymouth.

Re: Blood Pressure Medication - side effects

Postby Vetus Ossa » 19 Jun 2017, 10:53am

NATURAL ANKLING wrote:Hi,
Ben on multi meds for 35 years, now on three but two are preventative so just one that I need.
You never quite know if you are suffering side effects, not knowing has a depressive effect.

Amen to that.

User avatar
Vetus Ossa
Posts: 699
Joined: 22 Oct 2012, 7:32pm
Location: London, Paris, New York but mostly Plymouth.

Re: Blood Pressure Medication - side effects

Postby Vetus Ossa » 19 Jun 2017, 8:03pm

Had a call from someone at my surgery today saying my latest blood test shows my potassium levels are low, probably caused by the bendrofluazide I am taking and am to stop taking them immediately and make an appointment to see my doctor. The show goes on…

User avatar
NATURAL ANKLING
Posts: 7068
Joined: 24 Oct 2012, 10:43pm
Location: English Riviera

Re: Blood Pressure Medication - side effects

Postby NATURAL ANKLING » 20 Jun 2017, 4:35pm

Hi,
Vetus Ossa wrote:Had a call from someone at my surgery today saying my latest blood test shows my potassium levels are low, probably caused by the bendrofluazide I am taking and am to stop taking them immediately and make an appointment to see my doctor. The show goes on…


I think I already mentioned that I was on that for BP control, at the time doctor tested me and said that there was no chemical reason that I am feeling bad.
As my BP was dropping below 90 / 50 it was suggested that I stop taking them and my performance went back to normal, on the tabs about six years.
Five years seems to be where tablets start to affect me badly.
Priority Is Still 500K In 24......Cant Move On Till Then..............Stay Focused Guys And Keep Sharp.....


Return to “Health and fitness”

Who is online

Users browsing this forum: No registered users and 2 guests